I am writing because for a while now I have been having vaginal pain that has been getting progressively worse. I am 25 years old, have two kids and had the mirena iud inserted in 2010. I haven't had my period since 6mo after the iud insertion.
I was eventually sent to a vulvodynia clinic. The doc took a look and poked around and took samples from the areas that hurt when touched. The doctor said that I had a yeast infection, but it hadn't progressed to the kind that leaves the icky white discharge on the outside of the vagina. It appeared to her that some of the bacteria had gotten under the lining of my skin cells. My Ph balance was way off as well. She said it was more alkaline and that it needed to be acidic. To help me with this she prescribed me both oral and vaginal antibiotics and boric acid to be vaginally inserted. I am waiting for my followup I had to reschedule it and it put it way off. After writing this I think I am going to call and say, "get me in asap! Please". Because I have been having so much pain that I am coming out of my skin. I don't go to the ER b/c I know they won't do much. Even my regular OBGYN didn't do much. My mother had a bad experience with her iud, but I didn't listen b/c it was back when they had a lot of issues with them. However the more research I am doing I am seeing this as being a possible allergic reaction. Like my body is trying to get rid of the iud? And thinking back, I noticed I did start having pain after insertion, but not as frequently as I do now. After I got the mirena inserted I had them check me because I thought the strings were poking me (they weren't). And after that I went to the docs b/c every so often this pain would pop up. I enjoy not having to take the pill but this is killing me. What's a girl gotta do to get some relief? Any advice? Please.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.